Mississippi, 2004

Damaging Wind in Mississippi, July 13, 2004

July 13, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 2:50 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 13, 2:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
350 PM CDT TUE JUL 13 2004

.DISCUSSION...
EXCESSIVE HEAT/HEAT STRESS AND RAIN CHANCES ARE THE MAIN FORECAST
CONCERNS THE NEXT FEW DAYS AS A RARE RELATIVELY DRY PATTERN BECOMES
ESTABLISHED. AN UPPER RIDGE OVER THE CENTRAL GULF COAST REGION...
EXTENDING FROM A HIGH OVER THE CENTRAL ROCKIES...WILL REMAIN IN
PLACE THROUGH THURSDAY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL
PRODUCE HOT WEST TO SOUTHWEST SURFACE WINDS. PRECIPITABLE WATER
VALUES WILL BE FAIRLY CLOSE TO NORMAL...BUT THERE DOES NOT APPEAR TO
BE ANY SHORTWAVE FEATURE OR VORT MAX TO ENHANCE CONVECTIVE
DEVELOPMENT. FOR WEDNESDAY...WILL HOLD ONTO LOW CHANCE POPS NEAR THE
COAST TO ACCOUNT FOR WEAK SEA BREEZE/LAKE BREEZE BOUNDARIES. WILL
ONLY INDICATE ISOLATED AFTERNOON CONVECTION INLAND. THURSDAY ALSO
SHOULD BE RELATIVELY DRY WITH ONLY ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS. 850 MB TEMPERATURES ARE FORECAST TO RISE TO NEAR 20
DEGREES WHICH SHOULD SUPPORT MID 90S OVER MOST OF THE FORECAST AREA
WEDNESDAY AND THURSDAY WITH THURSDAY LOOKING TO BE THE HOTTEST DAY.
HEAT INDICES WILL BE NEAR 110 DEGREES IN MANY PLACES ON THURSDAY.
THE COMBINATION OF HIGH HEAT INDICES DURING THE DAY AND NIGHT...LOW
RAIN CHANCES...AND 2 AM AND 2 PM TEMPERATURES AND DEWPOINTS MEETING
LOCAL CRITERIA...WILL ISSUE AN EXCESSIVE HEAT WATCH FOR THE MS
COASTAL COUNTIES AND THE SOUTHEAST LA COUNTIES SOUTH OF LAKE
PONTCHARTRAIN AND DONALDSONVILLE MAINLY FOR THE PERIOD FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND POSSIBLY FRIDAY.

THE UPPER RIDGE BREAKS DOWN FRIDAY THROUGH EARLY NEXT WEEK WITH
NORTHWEST FLOW SETTING UP THE POSSIBILITY OF SHORTWAVES AND POSSIBLE
MCS ACTIVITY. WILL INCREASE POPS BACK TO CHANCE CATEGORY DURING THE
PERIOD WHICH SHOULD BRING TEMPERATURES BACK TO NEAR OR SLIGHTLY
ABOVE NORMAL.

&&

PRELIMINARY POINT NUMBERS...
MCB  72 96 75 97 / 10 10 10 20
BTR  74 95 76 96 / 10 10 10 20
MSY  77 93 78 94 / 20 30 10 20
GPT  73 93 77 94 / 20 30 10 20
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WATCH LAZ056>070.
MS...EXCESSIVE HEAT WATCH MSZ080>082.
SE LA AND MS COASTAL WATERS...NONE.
&&

22
Hazardous weather outlook, Jul 13, 10:20 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT TUE JUL 13 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1120 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW OF THE STORMS MAY APPROACH SEVERE LIMITS AND PRODUCE WIND GUSTS
OF 40 TO 50 MPH...MARBLE SIZE HAIL ...DANGEROUS LIGHTNING...AND
TORRENTIAL RAINFALL.

...SEASONAL THREATS...
HEAT INDICES OF 104 TO 108 ARE EXPECTED MAINLY EARLY THIS AFTERNOON
BEFORE AREAS OF RAIN AND ASSOCIATED CLOUDS DEVELOP DURING THE MID TO
LATE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON HEAT INDICES FROM 106 TO 111 DEGREES ARE EXPECTED EACH DAY
WEDNESDAY THROUGH FRIDAY OUTSIDE OF RAIN AREAS. A HEAT INDEX OF 105
DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE
EXTREME DISCOMFORT OR PHYSICAL STRESS. OTHERWISE... ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

22

The radar

The Mobile radar (KMOB), 62 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
July 13, 4:45 PM CST to 5:00 PM CST
Where
Jackson County, Ocean Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
30.417, -88.817

Thunderstorm winds toppled a rooftop air conditioning unit at an elementary school and tore the awning off of a business.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412544.